Alert archive / Indiana / River Flood Warnings in 2013

River Flood Warning 171, NWS Indianapolis, IN

June 13, 2013Delaware County, Randolph County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 13, 2013, 7:45 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2013, 7:45 AM EDT (11:45 UTC)
Expired
Jun 13, 2013, 10:54 PM EDT
In force
15 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Delaware County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississinewa River near Ridgeville (RGVI3).

Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 13, 6:55 AM EDT, 50 minutes earlier.

Area forecast discussion, Jun 13, 6:55 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
655 AM EDT THU JUN 13 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 332 AM EDT THU JUN 13 2013

A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER OVER THE
EASTERN PORTIONS OF CENTRAL INDIANA THROUGH MID-MORNING. AFTER
THAT...HIGH PRESSURE WILL BUILD INTO THE AREA THIS AFTERNOON AND
DOMINATE THE FORECAST THROUGH SATURDAY. THAT/S WHEN THE NEXT LOW
PRESSURE SYSTEM IS PROGGED TO AFFECT CENTRAL INDIANA. SHOWER AND
THUNDERSTORM CHANCES WILL BE IN THE FORECAST FROM SATURDAY
AFTERNOON THROUGH TUESDAY MORNING. FURTHER OUT...A DRY FORECAST
WILL RETURN NEXT TUESDAY WHEN RIDGING ESTABLISHES ITSELF OVER THE
AREA ONCE AGAIN. TEMPS WILL START OUT BELOW NORMAL...BUT SLOWLY
WARM THROUGH THE COURSE OF THE FORECAST PERIOD.

&&

.NEAR TERM /THIS MORNING AND TODAY/...

ISSUED AT 332 AM EDT THU JUN 13 2013

THE SEVERE WEATHER THREAT HAS ENDED ACROSS CENTRAL INDIANA...BUT
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MID-
MORNING /MAINLY OVER THE NORTH/NORTHEAST PORTIONS OF FORECAST
AREA/. FLASH FLOODING WILL BE THE MAIN THREAT OVER THE NEXT
SEVERAL HOURS AS CURRENT RADAR MOSAIC SHOWS ADDITIONAL RAIN
ENTERING FROM THE NORTHWEST INTO ALREADY SATURATED COUNTIES OVER
THE NORTHERN HALF OF FORECAST AREA.

TAPERED OFF PRECIP FROM WEST TO EAST THROUGH THE COURSE OF THE
MORNING...AND HAVE ALL OF CENTRAL INDIANA DRY BY THU 18Z AS STRONG
SUBSIDENCE BUILDS INTO THE AREA. COOLER NORTHWEST FLOW WILL RESULT
IN HIGHS ONLY IN THE MID 70S TO LOW 80S TODAY. NORTHWEST WINDS
WILL BE BREEZY THROUGH THE DAY WITH SUSTAINED SPEEDS OF 10 TO 15
MPH AND GUSTS TO 25 MPH.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

ISSUED AT 332 AM EDT THU JUN 13 2013

STRONG RIDGE OF HIGH PRESSURE WILL DOMINATE MOST OF THE SHORT TERM
PERIOD. AS A RESULT...EXPECT DRY CONDITIONS FROM TONIGHT THROUGH
SATURDAY MORNING. THAT/S WHEN THE NEXT LOW PRESSURE SYSTEM IS
PROGGED TO ENTER CENTRAL INDIANA. THE EURO IS CURRENTLY A TAD
FASTER THAN BOTH THE GFS AND NAM WITH THE ARRIVAL OF SYSTEM. THE
BEST COMPROMISE FOR NOW SEEMED TO BE TO HOLD OFF ON PRECIP UNTIL
SAT 18Z...AND THEN INCREASE TO LIKELY POPS AFTER SUN 00Z WHEN
ISENTROPIC LIFT REALLY STRENGTHENS.

THERE WILL BE A GRADUAL WARMING TREND THROUGH ENTIRE SHORT TERM
PERIOD THAT MODELS HAVE A GOOD HANDLE ON. AS A RESULT...STUCK
CLOSE TO ALLBLEND. THIS PUTS HIGHS IN THE UPPER 70S/LOW 80S AND
INCREASES OVERNIGHT LOWS FROM THE MID 50S TONIGHT TO UPPER 60S BY
SATURDAY NIGHT. INCREASED CLOUD COVER ON SATURDAY NIGHT WILL
PREVENT RADIATIONAL COOLING.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

ISSUED AT 240 PM EDT WED JUN 12 2013

ALTHOUGH THERE ARE SOME MODEL DIFFERENCES WITH PLACEMENT OF THE
CENTER OF A LOW PRESSURE SYSTEM SET TO IMPACT CENTRAL INDIANA OVER
THE FIRST HALF OR SO OF THE EXTENDED. MODELS AND ENSEMBLES SIMILAR
IN SLIDING THE FRONTAL SYSTEM ASSOCIATED WITH THIS FEATURE SOUTHEAST
ACROSS CENTRAL INDIANA MONDAY NIGHT WITH A TRAILING UPPER TROUGH
DROPPING THROUGH TUESDAY. MOISTURE INCREASING OFF THE GULF AHEAD
OF THIS SYSTEM SHOULD RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS
AHEAD OF THE FRONT THROUGH MONDAY NIGHT WITH LESSER POPS TUESDAY
ASSOCIATED WITH THE TROUGH. ALLBLEND HANDLED THIS WELL BUT SEEMED TO
HOLD ONTO SMALL POPS TOO LONG TUESDAY NIGHT AND WEDNESDAY
CONSIDERING HIGH PRESSURE SHOULD BE IN CHARGE. THUS...PULLED POPS
AFTER TUESDAY PER COORDINATION WITH LOT.

REGIONAL INITIALIZATION TEMPERATURES NEAR NORMAL IN THE UPPER 70S
NORTH FAR NORTH TO THE MID 80S SOUTH LOOK REASONABLE.

&&

.AVIATION /DISCUSSION FOR THE 131200Z TAF ISSUANCE/...

ISSUED AT 655 AM EDT THU JUN 13 2013

MVFR CEILINGS EXPECTED TO CONTINUE THROUGH LATE MORNING BEFORE VFR
CONDITIONS RETURN AFTER 15Z. BASED ON RADAR TRENDS...LEFT VCTS IN AT
IND THROUGH 13Z...OTHERWISE NO MENTION NEEDED AT THE OTHER SITES.
THE COLD FRONT SHOULD BE NEAR AN IND-BMG BY ISSUANCE TIME...SO WENT
WITH NORTHWEST WINDS AROUND 15 KNOTS GUSTING TO 21 KNOTS THROUGH 02Z
AND THEN NORTH LESS THAN 10 KNOTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....MK
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 13, 4:15 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 AM EDT THU JUN 13 2013

INZ021-028>031-035>049-051>057-060>065-067>072-140815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
415 AM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: ISOLATED SHOWERS AND THUNDERSTORMS.

HAZARDS: LOCALIZED FLASH FLOODING AND LIGHTNING.

TIMING: CURRENT THROUGH MID-MORNING.

DISCUSSION: ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH
MID-MORNING /MAINLY OVER THE NORTH/NORTHEASTERN COUNTIES/ AS AN
UPPER LEVEL LOW PASSES OVER CENTRAL INDIANA. AFTER THAT...HIGH
PRESSURE WILL BUILD INTO THE AREA...BRINGING DRY CONDITIONS BY
LATE MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO MONDAY
WITH THE GREATEST THREAT OCCURRING SUNDAY. IT IS TOO EARLY TO
DETERMINE IF THESE STORMS WILL BE SEVERE BUT LIGHTNING IS A HAZARD
IN ALL THUNDERSTORMS.

DISCUSSION: LOW PRESSURE WILL TRACK EAST THROUGH THE GREAT LAKES
THIS WEEKEND AND EARLY NEXT WEEK WITH A FRONTAL BOUNDARY IN THE
AREA. THIS SHOULD HELP TRIGGER MULTIPLE ROUNDS OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 13, 2:58 AM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     FLOOD            MUNCIE                  40.20N  85.39W
06/13/2013                   DELAWARE           IN   TRAINED SPOTTER

            STREET FLOODING. 2 FEET OFF WATER UNDER THE MADISON
            STREET OVERPASS.

&&

MKOCH
Special weather statement, Jun 13, 6:36 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 AM EDT THU JUN 13 2013

INZ047-048-131115-
HANCOCK-MARION-
636 AM EDT THU JUN 13 2013

...STRONG THUNDERSTORM ADVISORY FOR HANCOCK AND NORTHEASTERN MARION
COUNTIES UNTIL 715 AM EDT...

AT 634 AM EDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF LAWRENCE...OR 13 MILES EAST OF INDIANAPOLIS...MOVING
EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENFIELD...
  SPRING LAKE...
  WILKINSON...
  SHIRLEY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3987 8560 3979 8559 3978 8563 3970 8564
      3970 8572 3978 8602 3993 8597 3993 8587
      3994 8586 3995 8558 3987 8558
TIME...MOT...LOC 1036Z 286DEG 22KT 3982 8589

TDUD
Local storm report, Jun 13, 6:38 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     HAIL             LAWRENCE                39.87N  85.99W
06/13/2013  M1.00 INCH       MARION             IN   TRAINED SPOTTER

&&

TDUD
Special weather statement, Jun 13, 7:22 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 AM EDT THU JUN 13 2013

INZ047-048-055>057-065-131215-
DECATUR-HANCOCK-JOHNSON-MARION-RUSH-SHELBY-
722 AM EDT THU JUN 13 2013

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DECATUR...SOUTHERN
HANCOCK...NORTHERN JOHNSON...SOUTHEASTERN MARION...RUSH AND SHELBY
COUNTIES UNTIL 815 AM EDT...

AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENWOOD...OR 12 MILES SOUTH OF
INDIANAPOLIS...MOVING EAST AT 45 MPH.

HAIL UP TO THREE QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 50
MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN THAT WILL
REDUCE VISIBILITY FOR DRIVERS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHELBYVILLE...
  RUSHVILLE...
  NEW PALESTINE...
  BOGGSTOWN...
  FAIRLAND...
  MORRISTOWN...
  CARTHAGE...
  MANILLA...
  WALDRON...
  ARLINGTON...
  ST. PAUL...
  MOSCOW...
  MAYS...
  ADAMS...
  MILROY...
  SANDUSKY...
  NEW SALEM...
  CLARKSBURG...
  LAKE SANTEE...
  NEWPOINT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3975 8531 3930 8530 3958 8620 3978 8612
TIME...MOT...LOC 1121Z 287DEG 39KT 3959 8601

DRT
Local storm report, Jun 13, 7:28 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
728 AM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HAIL             LAWRENCE                39.87N  85.99W
06/13/2013  E1.25 INCH       MARION             IN   TRAINED SPOTTER

            HAIL AT 52ND AND MITTHOEFFER. TIME ESTIMATED. REPORT
            VIA TWITTER.

&&

JP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:18 PM EDTSevere Thunderstorm WarningINDCarroll42 min
Jun 12, 10:30 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe30 min
Jun 12, 10:37 PM EDTSevere Thunderstorm WarningINDClinton, Howard53 min
Jun 12, 11:29 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Delaware, Hamilton, Henry, Howard and 3 more46 min
Jun 13, 12:52 AM EDTAreal Flood AdvisoryINDDelaware, Hamilton, Madison, Randolph, Tipton4 hr
Jun 13, 1:44 AM EDTAreal Flood AdvisoryINDHoward4 hr
Jun 13, 6:23 AM EDTAreal Flood AdvisoryINDCarroll, Clinton, Delaware, Howard, Madison, Randolph and 1 more4 hr
Jun 13, 6:36 AM EDTSpecial Weather StatementINDHancock39 min
Jun 13, 7:22 AM EDTSpecial Weather StatementINDRush, Shelby53 min
Jun 13, 7:45 AM EDTRiver Flood WarningINDCarroll, Howard, Tippecanoe36 hr
Jun 13, 7:48 AM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Shelby27 min
Jun 13, 8:08 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White37 hr
Jun 13, 8:08 AM EDTRiver Flood WarningINDCarroll23 hr
Jun 13, 8:08 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren6 days
Jun 13, 8:08 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren7 days
Jun 13, 8:08 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo7 days
Jun 13, 8:29 AM EDTSpecial Weather StatementINDJennings31 min
Jun 13, 8:59 AM EDTAreal Flood AdvisoryINDDelaware, Hamilton, Madison, Tipton6 hr
Jun 13, 11:26 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo8 days
Jun 13, 11:26 AM EDTRiver Flood WarningINDSullivan, Vigo10 days
Jun 13, 11:26 AM EDTRiver Flood WarningINDKnox, Sullivan9 days
Jun 13, 11:26 AM EDTRiver Flood WarningINDKnox, Sullivan9 days

Nearby

River Flood Warnings in Indiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.